MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 12MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 12MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 74027264
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to the patient been unstable; a thicker insert was implanted.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A clinical evaluation indicated that this complaint from the united states reports a revision of a journey ii knee secondary to ¿joint instability¿.To correct the issue ¿a thicker insert was implanted¿ no clinical/medical documents have been provided for this investigation.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use document for this failure mode was conducted.Factors and/or some potential probable causes that could contribute to the reported event have been identified as articular surface geometry, overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 LT 12MM
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9558930
Report Number1020279-2020-00153
Device Sequence Number2283394
Product Code JWH
UDI-Device Identifier00885556178119
UDI-Public00885556178119
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027264
Device Catalogue Number74027264
Device Lot Number17KM07430
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR